Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 7, 2006, 3:38 PM MST for Cochise County, Arizona. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 3:38 PM MST (22:38 UTC)
- Expired
- Jul 7, 2006, 4:15 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 56 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:45 PM MST | FLASH FLOOD | 15 Ene Benson, AZ | WASHES FLOWING 2-3 FEET DEEP NEAR DRAGOON. |
| Jul 7, 3:55 PM MST | FLASH FLOOD | Benson, AZ | TWO VEHICLES SUBMERGED IN FLOOD WATERS ON INTERSTATE 10 NEAR MILEPOST 299. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 072244 FFWTWC AZC003-080015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 338 PM MST FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF WILLCOX * UNTIL 515 PM MST * AT 338 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM ALONG INTERSTATE 10 AT NEAR MILEPOST 300. IN ADDITION...WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM PRODUCING FLASH FLOODING ACROSS ALL OF NORTHWEST COCHISE COUNTY...ESPECIALLY NORTH AND NORTHWEST OF WILLCOX. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL STREAMS...ROADWAY DIPS...POOR DRAINAGE AREAS AND OTHER LOW LYING AREAS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3243 11044 3173 11043 3196 10985 3243 10959 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000
WGUS75 KTWC 072310
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
403 PM MST FRI JUL 7 2006
AZC003-080015-
COCHISE AZ-
403 PM MST FRI JUL 7 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR
NORTHERN COCHISE COUNTY...
AT 355 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED TWO CARS
SUBMERGED IN WATER AT EXIT 299 OF INTERSTATE 10 IN NORTHWEST COCHISE
COUNTY. IN ADDITION...FLASH FLOODING PROBLEMS WERE ALSO REPORTED IN
TEXAS CANYON AND THE TOWN OF DRAGOON. WEATHER SERVICE RADAR
INDICATED STRONG THUNDERSTORMS PRODUCING BETWEEN ONE AND TWO INCHES
OF RAINFALL NORTH AND NORTHWEST OF WILLCOX...AND THE WESTERN
PORTIONS OF THE CHIRICAHUA MOUNTAINS. THIS INCLUDES THE TOWN OF
SUNIZONA AND TO THE EAST OF KANSAS SETTLEMENT.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS ROADWAY DIPS AND OTHER LOW
WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY
A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR
VEHICLE.
LAT...LON 3243 11044 3173 11043 3196 10985 3170 10944
3222 10930 3243 10959
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 7 2006 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST ARIZONA WILL GRADUALLY MOVE NORTHEAST ACROSS THE STATE TONIGHT. A LESS ACTIVE DAY IS EXPECTED ON SATURDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE MOVES OFF THE PACIFIC AND ACROSS NORTHERN ARIZONA ON SUNDAY. ONCE THIS SECOND DISTURBANCE PASSES...THE SUBTROPICAL HIGH WILL REPOSITION ITSELF FROM EASTERN ARIZONA INTO THE SOUTHERN PLAINS. ALTHOUGH MONSOON MOISTURE WILL REMAIN IN PLACE...THE POSITION OF THE HIGH WILL HELP TO SUPPRESS THUNDERSTORM DEVELOPMENT SOMEWHAT EARLY NEXT WEEK. && .DISCUSSION...WE ARE OFF TO THE RACES WITH A SIGNIFICANT FLASH FLOOD EVENT UNDERWAY OVER THE TUCSON METRO AREA. THE MOST ACTIVE AREA HAS BEEN ALONG A VORT LOBE OUT AHEAD OF THE MAIN CIRCULATION CORE JUST W OF THE PIMA COUNTY LINE. THIS LOBE WILL VERY SLOWLY ROTATE NE OVER THE NEXT SEVERAL HOURS INTO THE E CWA...WITH CLUSTERING...MERGING AND VERY SLOW CELL MOTIONS. WE ARE ALSO BE SEEING SOME ENHANCEMENT FROM OUTFLOW BOUNDARIES -- ONE MOVING W FROM THE EARLY MORNING ACTIVITY FROM W PIMA COUNTY...AND ANOTHER DROPPING SE FROM THE EARLY MORNING YAVAPAI COUNTY ACTIVITY. ALTHOUGH THE WATCH RUNS UNTIL 9PM...WE ARE CONCERNED THAT AS THE UPPER LOW SHEARS ACROSS CENTRAL AZ TONIGHT... ANOTHER VORT LOBE WILL FIRE A NOCTURNAL MCS. THOSE TEND TO BE CLOSER TO THE CORE AT NIGHT WHICH BASED ON EXTRAPOLATION WOULD PUT NE PINAL/N GRAHAM/N GREENLEE COUNTIES UNDER THE GREATEST THREAT. WILL MONITOR THAT POTENTIAL THIS EVENING FOR A POSSIBLE WATCH EXTENSION. WILL KEEP POPS GOING FROM KTUS EAST ALL NIGHT. WITH THE VORT FINALLY ON THE MOVE...WSW FLOW TAKING OVER AND A BIG DAY TODAY...SAT SHOULD BE A DOWN DAY FOR MUCH OF THE CWA. HAVE LOWERED POPS A NOTCH...BUT NOT TOO MUCH SINCE WE WILL HAVE PLENTY OF MOISTURE TO RECYCLE AND MID LEVEL TEMPS WILL STILL BE ON THE COOL SIDE. ALTHOUGH MOST OF AZ WILL BE IN DECENT SW FLOW BY SUN...THE NEXT UPSTREAM WAVE WILL BE MOVING INLAND TOWARD N AZ. NORMALLY SUCH A SYSTEM WOULD DRY US EVEN MORE BUT THIS ONE WILL HAVE A 60KT UPPER JET STREAK PASSING TO OUR N. THE 12Z RUNS SHOW SOME LOW LEVEL AGEOSTROPHIC FLOW WITH THIS FEATURE WHICH TRANSLATES TO A BRIEF REDEVELOPMENT OF SE-S WINDS FOR US. HAVE THUS INCREASED POPS SLIGHT ON SUN. AS WE HEAD INTO NEXT WEEK...THE WEAK MODEL CONSENSUS SHOWS THE MEAN RIDGE EXPANDING FROM SE AZ INTO THE SOUTHERN PLAINS. THIS IS GENERALLY A LOW GRADE PATTERN FOR US...NOT NECESSARILY BECAUSE THE MOISTURE WILL BE LACKING BUT BECAUSE OUR FLOW WILL TEND TO BE VERY WEAK. THAT WILL MAKE IT DIFFICULT FOR TSTMS TO PUSH OFF THE MOUNTAINS. ALL OF THIS IS SUBJECT TO CHANGE...OF COURSE...SINCE AN E-W HIGH LIKE THIS TENDS TO ALLOW AN INCREASE IN UPPER SUBTROPICAL LOWS MOVING W FROM THE GULF OF MEXICO. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ZONES 19/30/32/33/34/35 UNTIL 9PM. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 7, 1:10 PM MST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 110 PM MST FRI JUL 7 2006 AZZ019-029-030-032>035-082015- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IN IN EFFECT UNTIL 900 PM MST. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING. BECAUSE THE STORMS ARE MOVING SO SLOWLY...1 TO 2 INCHES OF RAIN IS LIKELY IN LESS THAN AN HOUR. THE STRONGEST STORMS WILL ALSO BE CAPABLE OF PRODUCING UP TO DIME SIZE HAIL AND WIND GUSTS UP TO 60 MPH. THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET THIS EVENING. HOWEVER... THERE IS A RISK OF SOME REDEVELOPMENT AFTER MIDNIGHT... PARTICULARLY OVER NORTHERN GRAHAM AND GREENLEE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE RISK OF THUNDERSTORMS IS EXPECTED TO DIMINISH ON SATURDAY...WITH A SLIGHT UPSWING ON SUNDAY...AND ANOTHER DOWNTURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-082015- WESTERN PIMA COUNTY- 110 PM MST FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BECAUSE THE AREA RECEIVED HEAVY RAIN EARLIER TODAY...IT IS UNLIKELY THAT STRONG THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON AND EVENING. HOWEVER... MOTORISTS SHOULD BE ON THE ALERT FOR WATER AND MUD STILL ON ROADWAYS FROM THIS MORNING/S HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Jul 7, 2:08 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
208 PM MST FRI JUL 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 5 W BENSON 31.96N 110.39W
07/07/2006 COCHISE AZ COUNTY OFFICIAL
WEST BOUND INTERSTATE 10 CLOSED DUE TO FLOWING WATER OVER
THE ROADWAY AT MILE POST 300.
&&
EVANSLocal storm report, Jul 7, 3:21 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST FRI JUL 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 16 SW WILLCOX 32.09N 110.03W
07/07/2006 COCHISE AZ LAW ENFORCEMENT
SHERIFFS DISPATCH OFFICIAL REPORTED A LARGE TREE DOWN DUE
TO STRONG WIND ON DRAGOON ROAD, 7 MILES SOUTH OF
INTERSTATE 10.
&&
EVANSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:32 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Jul 7, 12:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Jul 7, 1:25 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jul 7, 1:51 PM MST | Flash Flood Warning | TWC | Cochise | 54 min |
| Jul 7, 2:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jul 7, 2:37 PM MST | Flash Flood Warning | TWC | Pima | 23 min |
| Jul 7, 4:42 PM MST | Flash Flood Warning | TWC | Graham, Greenlee | 33 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.